Jump to content
CrazyBoards.org

Two weeks on Lexapro and feeling much worse


Recommended Posts

Well, the title sums it up quite a bit. I started on Lexapro two weeks ago and within the past several days my mood has just dropped like a stone, becoming even worse than it usually was before. I've practically lost all interest in EVERYTHING, even the small things that always used to be able to make me laugh at my worst, and have never felt this sense of hopelessness I feel now that I'm never going to get better.

 

I know that SSRIs take more than two weeks to start working, but I'm wondering if it's worth it to stick it out. I was on one other SSRI before in my life (Zoloft when I was 14-15 for nine months, 75mg IIRC), and it pretty much did nothing for me but make me groggy. I know that not all SSRIs are created equal, but it doesn't seem like a good sign. The two things that have really worked in the past were Wellbutrin (300mg, stopped working completely after five good years and still hasn't worked again the more recent times I've tried it, even at up to 450mg) and Desipramine (200mg). I took the Desipramine for about five months last year and stopped taking it because (a) while it improved my mood, it didn't help at all with anxiety (one of the reasons I wanted to try an SSRI again, since they're more known to help with that, or so I hear) and (b) horrible, horrible appetite supression (I lovingly referred to it as the "everything tastes like cardboard" syndrome). Still, I never experienced anything with Wellbutrin or Desipramine like what I'm going through right now, where things became significantly worse while still becoming acclimated to the meds. My pdoc added Abilify (starting at 2mg and supposed to work my way up to 10mg over the next couple weeks) and I began that yesterday, but honestly, I'm about ready to throw in the towel right now, just get all this crap out of my system, and ask to try a different tryciclic again in a few weeks once it's safe to do so (I'm thinking something other than Desipramine, since from what I've heard the others don't tend to cause the level of appetite suppression I experienced with it). My anxiety issues aren't too overwhelming, and I have Hydroxizine (20mg as needed) for whenever it does get bad, which seems to work fairly well.

 

Anyway, sorry for the long essay - Really wasn't expecting to write all that! If anyone has any thoughts or advice to share on my dilemma, I'd really appreciate it.

Link to comment
Share on other sites

Give it time to work.   I had all kinds of concerns and worries about meds taking forever to kick in.   Two weeks is not long enough to make a decision.  Give it two months (or more)

 

This is all just a thought and mine are not known to be all that great but - maybe start a Mood tracker and make the observations in a scientific way.  

Medhelp.org

 

Do all the non drug stuff and see where that either helps or doesn't   Did you ever try CBT?  Force yourself (if possible) to see friends that make you laugh.  Watch a dumb movie that cracks you up.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...